Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 194, NWS St. Louis, MO

August 3, 2009Lewis County, Marion County, Missouri; Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 3, 2009, 11:44 AM CDT for Lewis County, Marion County, Missouri; Adams County, Illinois. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2009, 11:44 AM CDT (16:44 UTC)
Expired
Aug 3, 2009, 12:30 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Adams County, IL, Lewis County, MO, Marion County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 11:45 AM CDTHAIL 1La Grange, MONUMEROUS REPORTS OF QUARTER SIZED HAIL
Aug 3, 11:46 AM CDTHAIL 1.25La Grange, MOTWO SEPERATE SPOTTERS REPORTED QUARTER-SIZE TO HALF DOLLAR SIZE HAIL FOR 2 TO 3 MINUTES
Aug 3, 11:51 AM CDTHAIL 0.25Quincy, ILON N SIDE OF QUINCY
Aug 3, 12:15 PM CDTHAIL 0.53 N Quincy, ILIN NORTH QUINCY ON KOCHS LN
Aug 3, 12:35 PM CDTHAIL 0.25Liberty, ILINTERMITTENT 0.25 TO 0.40 INCH HAIL IN NOTHRERN PART OF LIBERTY IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 031644
SVRLSX
ILC001-MOC111-127-031730-
/O.NEW.KLSX.SV.W.0194.090803T1644Z-090803T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1144 AM CDT MON AUG 3 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI...
  NORTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI...

* UNTIL 1230 PM CDT

* AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTH OF LA GRANGE...OR 6 MILES NORTHWEST OF QUINCY...AND MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  QUINCY...
  FALL CREEK...
  PAYSON...
  MARBLEHEAD...
  BURTON...
  ADAMS...
  LIBERTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4010 9151 3988 9103 3976 9123 3976 9137
      3973 9137 3995 9163
TIME...MOT...LOC 1644Z 302DEG 19KT 3997 9147

$$

CARNEY
2 follow-up statements
000 
WWUS53 KLSX 031702
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1202 PM CDT MON AUG 3 2009

ILC001-MOC111-127-031730-
/O.CON.KLSX.SV.W.0194.000000T0000Z-090803T1730Z/
ADAMS IL-MARION MO-LEWIS MO-
1202 PM CDT MON AUG 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTHEASTERN LEWIS...NORTHEASTERN MARION AND SOUTHERN ADAMS
COUNTIES...

AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR QUINCY...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
FALL CREEK...PAYSON...MARBLEHEAD...BURTON...ADAMS AND LIBERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4010 9151 3988 9103 3976 9123 3976 9137
      3973 9137 3995 9163
TIME...MOT...LOC 1702Z 291DEG 21KT 3996 9135

$$

CARNEY
000 
WWUS53 KLSX 031720
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1220 PM CDT MON AUG 3 2009

MOC111-127-031730-
/O.CAN.KLSX.SV.W.0194.000000T0000Z-090803T1730Z/
MARION MO-LEWIS MO-
1220 PM CDT MON AUG 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS AND
NORTHEASTERN MARION COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING IS NOW OVER ADAMS COUNTY 
ILLINOIS.

LAT...LON 3988 9103 3976 9122 3976 9137 3980 9138
      3985 9144 3987 9145 3988 9145 3991 9143
      3993 9143 3999 9148 4001 9142
TIME...MOT...LOC 1720Z 291DEG 21KT 3992 9122

$$

ILC001-031730-
/O.CON.KLSX.SV.W.0194.000000T0000Z-090803T1730Z/
ADAMS IL-
1220 PM CDT MON AUG 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTHERN ADAMS COUNTY...

AT 1217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BURTON...OR 8 MILES EAST OF QUINCY...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
PAYSON...ADAMS AND LIBERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3988 9103 3976 9122 3976 9137 3980 9138
      3985 9144 3987 9145 3988 9145 3991 9143
      3993 9143 3999 9148 4001 9142
TIME...MOT...LOC 1720Z 291DEG 21KT 3992 9122

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 7:07 AM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Aug 3, 7:07 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
707 AM CDT MON AUG 3 2009

.UPDATE...
/553 AM CDT MON AUG 3 2009/

UPDATED FORECAST TO RAMP UP POPS ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS ZONES AS WARM ADVECTION SHOWERS AND
THUNDERSTORMS BECOMING MORE WIDESPREAD AHEAD OF SOUTHEASTWARD
MOVING MCS ACROSS SOUTHERN IOWA. TOO EARLY TO DETERMINE IMPACTS ON
MAX TEMPERATURES TODAY...BUT CERTAINLY WILL NEED TO TAKE A LOOK AT
THIS OVER THE NEXT FEW HOURS.

CVKING

&&

.DISCUSSION...
/335 AM CDT MON AUG 3 2009/

A CHALLENGING FORECAST PERIOD LIES AHEAD AS SUMMER HEAT AND
INSTABILITY SURGE BACK INTO THE REGION AND BEGIN TO INTERACT WITH A
SURFACE FRONT THAT SETS UP SHOP ACROSS OUR NECK OF THE WOODS THIS
WEEK.

AS EXPECTED LOW LEVEL MOISTURE IS SURGING NORTH FROM THE SOUTHERN
PLAINS WITH 00Z 850MB ANALYSIS DEPICTING +15C DEWPOINTS IN SOUTH
CENTRAL KANSAS. NEXT COLD FRONT MOVING SOUTH FROM THE NORTHERN
PLAINS AND UPPER MIDWEST...WITH TWO LARGE CLUSTERS OF THUNDERSTORMS
MOVING ACROSS IOWA AND WISCONSIN THIS MORNING. APPEARS THIS ACTIVITY
WILL MISS US TO THE NORTH. OTHER SCATTERED STORMS DEVELOPED
ACROSS FAR WESTERN MISSOURI EARLY THIS MORNING AND THESE WILL
TRACK EAST DURING THE MORNING AFFECTING MAINLY CENTRAL AND NORTHEAST
MISSOURI...AND PERHAPS WEST CENTRAL ILLINOIS IF THEY HOLD TOGETHER.

AFTERNOON CONVECTIVE INITIATION IS STILL A BIT UNCLEAR AS
INSTABILITY SHOULD CERTAINLY INCREASE TO SUMMER LIKE LEVELS...BUT
SUBSIDENCE IN THE WAKE OF THE UPPER MIDWEST SHORTWAVE AND LACK OF
ANY LIFTING OR FOCUSING MECHANISM MAY KEEP ATMOSPHERE CAPPED UNTIL
EVENING. IF STORMS ARE ABLE TO FORM...WATCH OUT...THEY WILL LIKELY
BECOME SEVERE VERY QUICKLY. HAVE KEPT SLIGHT CHANCE/ISOLATED POPS
ACROSS NORTHERN CWA TO ACCOUNT FOR ANY DEVELOPMENT ON OLD OUTFLOW
FROM THIS MORNINGS NORTHERN CONVECTION.

APPEARS TO BE A VERY WET AND STORMY NIGHT ACROSS THE CWA AS WARM
FRONT LIFTS NORTH AND THETAE GRADIENT ALIGNS FROM NORTH CENTRAL
MISSOURI TO EAST CENTRAL MISSOURI. AS LOW LEVEL JET STRENGTHENS
DURING THE EVENING...CONVECTION WILL INITIATE IN AREA OF CONVERGENCE
ACROSS NORTHERN MISSOURI AND THEN DROP SOUTHEAST OVERNIGHT AS 850MB
JET CONTINUES TO FEED THE COMPLEX WITH VERY MOIST AND UNSTABLE AIR.
POTENTIAL OF SEVERE HAIL AND EXCESSIVE RAINFALL/FLASH FLOODING FROM
TRAINING CONVECTION APPEAR LIKELY. WILL DEFER THE ISSUANCE OF A
FLASH FLOOD WATCH TO THE DAYSHIFT...BUT HIT THESE THREATS HARD IN
THE HWO AND MULTIMEDIA BRIEFING THIS MORNING.

MCS WILL BE ONGOING TUESDAY MORNING AND HAVE INCREASED POPS TO
LIKELY TO ACCOUNT FOR DECAYING MCS SLIDING OFF TO THE SOUTHEAST
DURING THE MORNING. FORECAST BECOMES VERY MUDDLED HERE AFTER AS THE
PLACEMENT OF THE EFFECTIVE BOUNDARY AND SUBSIDENCE IN THE WAKE OF
THE MCS SHOULD PRECLUDE MUCH CONVECTIVE ACTIVITY TUESDAY AFTERNOON.
FOR NOW HAVE LOWERED AFTERNOON POPS TO LOW CHANCE FOR ANY
REDEVELOPMENT.

TEMPERATURE FORECAST HAS HIGH POTENTIAL OF A BUST ON TUESDAY AS
CLOUD COVER AND PRECIPITATION COULD KEEP TEMPERATURES IN THE UPPER
70S AND LOWER 80S. OF COURSE...IF THE MCS CLEARS OUT BY AFTERNOON WE
COULD WARM BACK UP INTO THE MIDDLE AND UPPER 80S.

COULD SEE ANOTHER MCS DEVELOP TUESDAY NIGHT...BUT THIS WILL DEPEND
ON WHERE THE FRONT IS LOCATED AND CONFIDENCE IS TOO LOW TO INCREASE
POPS IN ANY PARTICULAR AREA OF THE CWA. LOW CONFIDENCE CONTINUES
INTO WEDNESDAY AS CONVECTION COULD BE ONGOING FROM OVERNIGHT OR
DEVELOP DURING THE AFTERNOON WITH HEATING IN VICINITY OF THE FRONT.

UPPER LEVEL RIDGE WILL BEGIN MAKING A PUSH TO THE NORTHEAST ON
WEDNESDAY AND A MORE SIGNIFICANT SHORTWAVE IS FORECAST TO MOVE
ACROSS THE REGION WEDNESDAY NIGHT. BETTER POTENTIAL OF SEEING
ANOTHER MCS TRACKING ACROSS THE CWA.

NO CHANGES MADE PAST WEDNESDAY NIGHT...

CVKING

&&

.AVIATION...
/616 AM CDT MON AUG 3 2009/

FOR THE 12Z TAFS...VFR CONDITIONS EXPECTED FOR THE MAJORITY OF THE
TAF PD UNTIL AN MCS DEVELOPS AND MOVES SOUTH THROUGH MO/IL
OVERNIGHT. INCLUDED CB MENTION TO START TRENDING TAFS TOWARDS
OVERNIGHT MCS PASSAGE HOWEVER ATTM UNCERTAINTY IS HIGH REGARDING
EVENTUAL LOCATION AND TIMING. SCATTERED -SHRA ACROSS NERN MO AHEAD
OF DECAYING IA CONVECTION INVOF UIN/COU THIS MORNING SHOULD STAY
NORTH OF STL/SUS BASED ON LATEST RADAR TRENDS. SW WINDS WILL
INCREASE THIS AFTN BEFORE TURNING S.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 3, 4:35 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
435 AM CDT MON AUG 3 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
435 AM CDT MON AUG 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND NORTHEAST
MISSOURI THIS MORNING. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND BRIEF HEAVY DOWNPOURS.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE LATE THIS
AFTERNOON ACROSS NORTHEAST MISSOURI. IF THUNDERSTORMS
DEVELOP...THEY MAY QUICKLY BECOME SEVERE AND BE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH AND HAIL LARGER THAN
GOLF BALLS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGHOUT THE EVENING AND
EXTEND SOUTHEAST ACROSS MUCH OF MISSOURI AND WESTERN ILLINOIS
OVERNIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE AND CAPABLE
OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS. EXCESSIVE RAINFALL
AND FLASH FLOODING WILL ALSO BE POSSIBLE OVERNIGHT DUE TO THE
EXPECTED TRAINING OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY AS A
FRONTAL BOUNDARY LINGERS ACROSS MISSOURI AND ILLINOIS. SOME OF THE
THUNDERSTORMS COULD BE SEVERE WITH LOCALLY HEAVY RAINFALL.

ALTHOUGH MUCH OF THIS SUMMER HAS BEEN COOLER THAN NORMAL...MORE
TYPICAL LEVELS OF HEAT AND HUMIDITY WILL BE RETURNING TO THE
REGION NEXT WEEKEND. HEAT INDEX READINGS ARE EXPECTED TO CLIMB TO
AROUND 100 DEGREES ON SATURDAY AND 105 ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Special weather statement, Aug 3, 8:20 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 AM CDT MON AUG 3 2009

MOZ018-026-027-031400-
KNOX MO-MARION MO-SHELBY MO-
820 AM CDT MON AUG 3 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX...NORTHERN SHELBY
AND WESTERN MARION COUNTIES UNTIL 900 AM CDT...

AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF PLEVNA...OR 16 MILES
SOUTHEAST OF LA PLATA...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PLEVNA...
  SHELBYVILLE...
  EMDEN...
  PHILADELPHIA...
  WARREN...
  LEONARD...
  BETHEL...

CARNEY
Special weather statement, Aug 3, 9:49 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
949 AM CDT MON AUG 3 2009

ILZ095-MOZ019-027-031530-
ADAMS IL-LEWIS MO-MARION MO-
949 AM CDT MON AUG 3 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEWIS...NORTHEASTERN
MARION AND SOUTHWESTERN ADAMS COUNTIES UNTIL 1030 AM CDT...

AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF CANTON...MOVING SOUTHEAST AT 30
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CANTON...
  QUINCY...
  LA GRANGE...
  MAYWOOD...
  PAYSON...
  FALL CREEK...
  MEYER...
  URSA...
  TAYLOR...
  BURTON...
  MARBLEHEAD...
  FOWLER...
  ADAMS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CARNEY
Special weather statement, Aug 3, 9:51 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
951 AM CDT MON AUG 3 2009

MOZ041-042-031530-
AUDRAIN MO-BOONE MO-
951 AM CDT MON AUG 3 2009

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUDRAIN AND NORTHERN
BOONE COUNTIES UNTIL 1030 AM CDT...

AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HIGBEE...OR 13 MILES SOUTH
OF MOBERLY...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COLUMBIA...
  CENTRALIA...
  STURGEON...
  HALLSVILLE...
  MURRY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CARNEY
Special weather statement, Aug 3, 10:29 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1029 AM CDT MON AUG 3 2009

MOZ041-031615-
BOONE MO-
1029 AM CDT MON AUG 3 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOONE COUNTY UNTIL 1115
AM CDT...

AT 1028 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF MIDWAY...OR 10 MILES NORTHWEST
OF COLUMBIA...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COLUMBIA...
  MIDWAY...
  HALLSVILLE...
  MURRY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:52 PM CDTFlash Flood WatchLSXAudrain, Knox, Lewis, Marion, Monroe, Pike and 2 more17 hr
Aug 3, 12:32 PM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike43 min
Aug 3, 12:41 PM CDTFlash Flood WarningLSXAdams3 hr
Aug 3, 1:33 PM CDTSevere Thunderstorm WarningLSXPike42 min
Aug 3, 3:45 PM CDTSevere Thunderstorm WarningLSXGreene, Macoupin45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.